You are here:



dear doctor,

my 12+ year, 40kg/140 cm daughter had severe iron def anemia Hb- 6.8 and ferritin- 6.42  on  31.05.13 but her platelet was 3.11000. She was on iron supplementation (oral) with multivitamin syrup and two months primolut-n 5 mg for stopping menstrual bleeding for the blood reserve. Her 11.07 report showed Hb 9.3,and platelet 3,66000 but SGPT 263, SGOT 157 and alkaline phosphatage 157. After withdrawal of primolut-n now she is on
trapic-mf just during the 4 days of period.
But her 7.08.13 report showed Hb 11.8 ,SGPT=SGOT=31 but platelet
reduced to 2,30000.
Can platelet count fall like this for no apparent reason or the bleeding reducing drug trapic mf is responsible ?.

thanking you

Hello Sambudha!
I think once you had mailed me before for iron deficiency anemia of your daughter. The drug norethisterone in the primlout-n is the cause for all the variation in the lab results. So dont have to worry. Below is the list of adverse reactions of norethisterone seen rarely:
Mental depression, *cholestatic jaundice(caused variation in liver function tests)*, porphyria, epilepsy, migraine, headache, breast discomfort, dizziness, nausea and vomiting, changes in libido, appetite and weight, breakthrough bleeding, changes in menstrual flow, amenorrhoea, oedema, rash, melasma or cholasma, acne, urticaria, abnormal LFTs, moodswings, insomnia, *thrombotic and thromoembolic events(caused drop in platelet count)*, optic neuritis, altered lipid profile.

Hope that helps.

Have a great day. Bye.


All Answers

Answers by Expert:

Ask Experts


Dr.Shrinidhi Kulkarni


I can answer all questions related to hematology. RBC, WBC, Platelet and blood forming organs etc and related questions. hematology also includes blood proteins, hemoglobin and disorders related to clotting abnormalities. So questions about all aspects of hematology are welcome!


Working as a Doctor in Primary Health care Centre.

KIMS Banglore

MBBS, Internship in Internal Medicine

©2016 All rights reserved.